Thunderstorm Wind, Monroe
- When
- April 11, 11:15 AM CST
- Where
- Monroe County, 0.55 mi W of Tompkinsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.700, -85.690
Trees were downed on Vernon Road and Heston.
Severe thunderstorms moved into south central Kentucky from Tennessee, including a super cell thunderstorm that produced four separate tornadoes that damaged numerous homes in Clinton County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Severe thunderstorms moved into south central Kentucky from Tennessee, including a super cell thunderstorm that produced four separate tornadoes that damaged numerous homes in Clinton County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 11, 7:26 AM CST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 926 AM EDT FRI APR 11 2008 .MORNING UPDATE... A LINE OF THUNDERSTORMS IS MOVING TO THE NORTHEAST INTO THE COUNTIES NEAR AND SOUTH OF THE OHIO RIVER. THE STORMS CONTAIN VERY HEAVY RAIN AND A GOOD BIT OF LIGHTNING ALONG WITH GUSTY WINDS. THESE STORMS WERE PART OF A LONG LINE OF STORMS ALONG AND AHEAD OF A COLD FRONT THAT EXTENDED FROM CENTRAL ILLINOIS TO WESTERN KENTUCKY THEN SOUTH INTO TEXAS. HAVE INCREASED THE CHANCES OF RAIN THROUGH EARLY AFTERNOON FOR THE NORTHWEST PART OF THE FORECAST AREA. REST OF FORECAST REMAINS UNCHANGED. && .SHORT TERM (TODAY THROUGH SATURDAY)... ...SEVERE WEATHER THREAT TO CONTINUE THIS MORNING AND THEN ANOTHER SHOT OF SEVERE WEATHER AGAIN THIS AFTERNOON EAST OF I-65... 7Z RADAR TRENDS SHOWING STRONG STORMS OVER FORECAST AREA (FA) WITH A FEW SEVERE STORMS IN SOUTH CENTRAL KENTUCKY. EXPECT THE THREAT FOR SEVERE STORMS TO CONTINUE ALONG THE PREFRONTAL TROUGH MAINLY OVER THE KENTUCKY COUNTIES. THERE HAS ALSO BEEN SOME FLASH FLOODING AND SOME FLOOD ADVISORIES ISSUED OVER OUR SW INDIANA COUNTIES. EXPECT THAT ANY FLOODING THREAT IN THESE COUNTIES WILL SOON BE COMING TO AN END SOON HOWEVER AS STORMS ARE MOVING EAST OF THE AREA. THE CURRENT LINE OF STORMS SHOULD CONTINUE TO REMAIN STRONG THROUGH 12Z WITH A SLIGHT SEVERE THREAT TO CONTINUE. THE MAIN THREAT WOULD BE DAMAGING WINDS. THEN WE SHOULD HAVE A LULL IN ACTIVITY AFTER THIS LINE GETS THROUGH UNTIL THIS AFTERNOON. AS THE COLD FRONT APPROACHES...A NEW LINE OF STORMS IS EXPECTED TO DEVELOP THIS AFTERNOON ALONG THIS FEATURE. THERE IS A CHANCE THAT STORMS WOULD BE SEVERE...HOWEVER THIS SHOULD IMPACT MAINLY AREAS EAST OF I-65. THE MAIN THREAT FROM THESE STORMS WILL AGAIN BE DAMAGING WINDS ALTHOUGH MARGINALLY SEVERE HAIL IS POSSIBLE. THE FRONT SHOULD BE EAST OF THE FA BY 0Z TO 3Z TONIGHT ENDING PRECIP ALTHOUGH WINDS WILL REMAIN QUITE STRONG. COULD SEE GUSTS UP TO 35 TO 40 MPH THIS AFTERNOON AND EVENING. .LONG TERM (SATURDAY THROUGH THURSDAY)... PREVIOUS LONG TERM DISCUSSION WAS USED DUE TO ON-GOING SEVERE WEATHER: SATURDAY THROUGH MONDAY... MAIN CONCERN FOR THE LONGER TERM WITH SHOWERS OCCURRING IN THE MOISTURE WRAPPING AROUND THE UPPER LEVEL LOW THAT WILL SPREAD ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY SATURDAY INTO MONDAY. AFTER THE COLD FRONT PUSHES THROUGH LATE FRIDAY AFTERNOON...COOLER AIR WILL BEGIN TO FLOW INTO THE LOWER OHIO VALLEY. IN ADDITION DRIER AIR WILL BRING A TEMPORARY END TO THE SHOWERS FOR PARTS OF FRIDAY NIGHT. EXPECT THE DRY SLOT TO REMAIN OVER MUCH OF THE AREA FRIDAY NIGHT AND INTO THE FIRST PART OF SATURDAY MORNING. HOWEVER AS THE UPPER TROUGH ROTATES SOUTH TOWARD THE OHIO RIVER SATURDAY MORNING...CLOUDS WILL INCREASE AND SCATTERED SHOWERS WILL ONCE AGAIN DEVELOP DURING THE AFTERNOON AND EVENING HOURS. THE SHOWERS WILL DECREASE SOME DURING THE OVERNIGHT HOURS BUT A SECOND TROUGH WILL TRIGGER AND INCREASE IN SHOWERS ON SUNDAY. THIS UPPER LEVEL SYSTEM WILL SLOWLY EXIT THE REGION ON MONDAY. TEMPERATURES ON SATURDAY WILL BE NOTICEABLY COOLER THAN FRIDAY/S MILD READINGS...WITH HIGHS ON SATURDAY ONLY IN THE LOWER AND MID 50S. BRISK NORTHWEST WINDS OF 15 TO 25 MPH WILL MAKE THE AIR FEEL EVEN COLDER. HIGH TEMPERATURES WILL HOVER AROUND 50 DEGREES AGAIN SUNDAY AND MONDAY WITH MORNING LOWS IN THE MID 30S. MONDAY NIGHT THROUGH THURSDAY... HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY NIGHT AND TUESDAY AND WILL GRADUALLY TRACK EAST ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE HIGH WILL SETTLE OFF THE GEORGIA AND CAROLINA COAST ON THURSDAY AND THIS SHOULD KEEP THE LOWER OHIO VALLEY DRY FOR SEVERAL DAYS. TEMPERATURES WILL BE COOL THE BEGINNING OF THE WEEK WITH TEMPERATURES WARMING BACK INTO THE MID 60S TO LOWER 70S BY THURSDAY. && .AVIATION (12Z TAFS)... MAIN TAF CONCERN WILL BE REDEVELOPMENT OF CONVECTION THIS AFTERNOON TO AFFECT THE BWG AND LEX TAF SITES. VFR CONDITIONS CURRENTLY WILL DECLINE TO MVFR CIGS AND VSBYS IN THE TSRA THAT ARE EXPECTED FOR THIS AFTERNOON. THE LINE OF CONVECTION EXPECTED TO DEVELOP JUST AHEAD OF THE COLD FRONT SHOULD STAY MOSTLY SE OF SDF. HAVE JUST INCLUDED A VCTS HERE. HOWEVER...LEX AND BWG WILL BE SEEING ANOTHER ROUND OF MVFR CONDITIONS WITH THE TSRA. SOME OF THE STORMS COULD BE STRONG TO SEVERE. GRADIENT WINDS WILL AGAIN BE GUSTY UP TO 30 TO 35 KTS THIS AFTERNOON AFTERNOON. SEVERE WIND GUSTS WILL BE POSSIBLE ALONG THE LINE OF CONVECTION THIS AFTERNOON. WILL HOLD OFF ON SEVERE WINDS IN TAFS HOWEVER UNTIL CONVECTION REDEVELOPS. AFTER THE FRONT PASSES THROUGH...VFR CONDITIONS WILL PREVAIL TONIGHT WITH WINDS DECREASING ALSO AND SHIFTING THE WEST. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.......MBS SHORT TERM...AML LONG TERM....MBS AVIATION.....AML
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 455 AM EDT FRI APR 11 2008 INZ076>079-083-084-089>092-KYZ023>032-061>063-070>074-120900- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-HART KY- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- 455 AM EDT FRI APR 11 2008 /355 AM CDT FRI APR 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT APPROACHING FROM THE WEST WILL GENERATE ANOTHER ROUND OF THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS. A FEW OF THESE STORMS COULD BE STRONG WITH DANGEROUS LIGHTNING...HEAVY RAINFALL AND WIND GUSTS UP TO 50 MPH. THUNDERSTORMS WILL END FROM WEST TO EAST LATE THIS AFTERNOON. OUTSIDE OF ANY THUNDERSTORM...THE GRADIENT WINDS WILL BE SUSTAINED AROUND 20 MPH...WITH GUSTS AS HIGH AS 30 TO 40 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. KYZ033>043-045>049-053>057-064>067-075>078-081-082-120900- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY- CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 455 AM EDT FRI APR 11 2008 /355 AM CDT FRI APR 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE REGION LATER TODAY. THIS WILL GENERATE ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...MARGINALLY SEVERE HAIL... DANGEROUS LIGHTNING...AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. THESE THUNDERSTORMS COULD EXTEND INTO THE EVENING AND OVERNIGHT HOURS AS THEY PASS TO THE EAST ACROSS THE BLUEGRASS REGION. OUTSIDE OF ANY THUNDERSTORM...THE GRADIENT WINDS WILL BE SUSTAINED AROUND 20 MPH...WITH GUSTS AS HIGH AS 30 TO 40 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF HAIL OR HIGH WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1132 AM EDT FRI APR 11 2008 KYZ023-024-026-027-111745- HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY- INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BEAVER DAM... LEITCHFIELD 1032 AM CDT FRI APR 11 2008 ...STRONG THUNDERSTORMS MOVING ACROSS OHIO COUNTY... A STRONG THUNDERSTORM WILL MOVE THROUGH OHIO COUNTY AND INTO BRECKINRIDGE COUNTY THROUGH 11:30 AM CDT. THIS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WINDS TO 50 MPH AND ONE HALF INCH HAIL ALONG WITH A BRIEF PERIOD OF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. AS THE STORMS APPROACHES MOVE INSIDE AND AWAY FROM WINDOWS. JA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1226 PM EDT FRI APR 11 2008 INZ078-079-091-092-KYZ030>032-111830- SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM KY- TRIMBLE KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY... JEFFERSONVILLE...LOUISVILLE...LA GRANGE...BEDFORD 1226 PM EDT FRI APR 11 2008 A THUNDERSTORM WILL MOVE INTO FLOYD COUNTY AND EXTREME WESTERN JEFFERSON COUNTY KENTUCKY BEFORE ENTERING CLARK, SCOTT AND JEFFERSON COUNTIES IN SOUTHERN INDIANA. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING WINDS TO 40 MPH, A BRIEF PERIOD OF HEAVY RAIN, AND DANGEROUS CLOUD TO GROUND LIGHTNING. JA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1245 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 AM TSTM WND DMG 2 SE SOUTH UNION 36.87N 86.62W
04/11/2008 SIMPSON KY EMERGENCY MNGR
COUPLE OF BARNS BLOWN DOWN AND A ROOF DAMAGED SOUTHEAST
OF SHAKERTOWN IN NORTHERN SIMPSON COUNTY. ONE BARN WAS ON
HARDISON ROAD 1/2 MILE SOUTH OF THE WARREN/LOGAN/SIMPSON
COUNTY LINE.
&&
CMCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1254 PM EDT FRI APR 11 2008 KYZ075-078-081-082-111800- MONROE KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...TOMPKINSVILLE...JAMESTOWN... BURKESVILLE...ALBANY 1154 AM CDT FRI APR 11 2008 A STRONG THUNDERSTORM WILL MOVE FROM MACON COUNTY TENNESSEE INTO MONROE, CUMBERLAND, CLINTON, AND RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY THROUGH 1:30 PM EDT. THIS STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 50 MPH, SMALL HAIL, A BRIEF PERIOD OF HEAVY RAIN, AND DANGEROUS CLOUD TO GROUND LIGHTNING. WHEN THE STORM APPROACHES MOVE INSIDE AND AWAY FROM WINDOWS. JA
The Nashville radar (KOHX), 93 km away, was scanning. The volume nearest the first event began at 17:17 UTC.
5 thunderstorm wind, 4 tornado, 2 hail, 1 flash flood. Local standard time, as filed.
Trees were downed on Vernon Road and Heston.
Thunderstorm winds downed trees.
Trees were downed on Highway 61 near the Adair County line and on Highway 90.
Homes were damaged and barns were destroyed by thunderstorm wind gusts.
An EF-1 tornado touched down west of Highway 639 south of Wago, moving east-northeast for approximately .4 mile before lifting. The tornado destroyed a barn and heavily damaged a grain silo along Highway 639, and downed several large trees. Trees were felled on a farmhouse and a late model SUV just north of the silo, destroying the SUV and doing extensive damage to the home. Other minor damage was sustained east of Highway 639 to several outbuildings.
Trees were downed by thunderstorm winds.
The second touchdown of a tornado in with a storm that moved across Clinton County produced EF-1 damage in a path just under 1/2 mile. Four utility poles were snapped along U.S. Highway 127, as were several large diameter trees in a narrow path on a wooded hill to the east of the highway.
As the storm continued eastward, several homes and outbuildings were heavily damaged by the third tornado touchdown produced by the supercell. In addition to the structural damage covering nearly 1 1/2 miles, scores of trees were downed as were utility lines. A witness at the end of this tornado's path reported seeing two tornadoes on the ground simultaneously, as the fourth tornado produced by this supercell touched down about 1/4 mile north of the ending point of the third twister.
The fourth touchdown in this family of tornadoes produced by a cyclic supercell did the most damage in Clinton County as it hit several residences in a rural subdivision along Pleasure Ridge Road. After moving through uninhabited hillside for a mile, uprooting and snapping trees in a nearly quarter-mile wide path, the tornado tore the roof of a ranch-style brick home and destroyed its nearby outbuildings. Continuing along parallel to Pleasure Ridge Road, the tornado destroyed a mobile home, barn, and grain silo in its path, and heavily damaged at least three other homes before exiting the county.
State and county roads in the southern part of the county, including Kentucky Highway 100, were closed due to flowing water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2008Every state in 2008This day in weather historyThe tornado archive for Kentucky, 2008Warnings in Kentucky, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98451, 98476, 98453, 98455, 98332, 98447, 98458, 98337, 98342, 98340, 98448, 98475.